Operators that Attain Reduced Minimum

Kulkarni, S. H. and Ramesh, G. (2020) Operators that Attain Reduced Minimum. Indian Journal of Pure and Applied Mathematics, 51 (4). pp. 1615-1631. ISSN 0019-5588

Full text not available from this repository. (Request a copy)

Abstract

Let H1, H2 be complex Hilbert spaces and T be a densely defined closed linear operator from its domain D(T), a dense subspace of H1, into H2. Let N(T) denote the null space of T and R(T) denote the range of T. Recall that C(T):= D(T) ∩ N(T)⊥ is called the carrier space of T and the reduced minimum modulus γ(T) of T is defined as: γ (T) : = inf{ ‖ T(x) ‖ : x∈ C(T) , ‖ x‖ = 1 }. Further, we say that T attains its reduced minimum modulus if there exists x0 ∈ C(T) such that ∥x0∥ = 1 and ∥T(x0)∥ = γ(T). We discuss some properties of operators that attain reduced minimum modulus. In particular, the following results are proved.1.The operator T attains its reduced minimum modulus if and only if its Moore-Penrose inverse T† is bounded and attains its norm, that is, there exists y0 ∈ H2 such that ∥y0∥ = 1 and ∥T†∥ = ∥T†(y0)∥.2.For each ϵ > 0, there exists a bounded operator S such that ∥S∥ ≤ ϵ and T + S attains its reduced minimum.

[error in script]
IITH Creators:
IITH CreatorsORCiD
Kulkarni, S. H.UNSPECIFIED
Ramesh, G.UNSPECIFIED
Item Type: Article
Uncontrolled Keywords: carrier graph topology; closed operator; Densely defined operator; gap metric; minimum attaining operator; minimum modulus; Moore-Penrose inverse; reduced minimum attaining operator; reduced minimum modulus
Subjects: Mathematics
Divisions: Department of Mathematics
Depositing User: . LibTrainee 2021
Date Deposited: 26 Jul 2021 05:12
Last Modified: 26 Jul 2021 05:12
URI: http://raiith.iith.ac.in/id/eprint/8519
Publisher URL: http://doi.org/10.1007/s13226-020-0485-6
OA policy: https://v2.sherpa.ac.uk/id/publication/11792
Related URLs:

Actions (login required)

View Item View Item
Statistics for RAIITH ePrint 8519 Statistics for this ePrint Item